Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 2, NWS Fort Worth, TX

January 19, 200946 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 19, 2009, 10:07 AM CST for 46 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 10:07 AM CST (16:07 UTC)
Expired
Jan 19, 2009, 3:06 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 191607
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 AM CST MON JAN 19 2009

...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH 6 PM...


TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200000-
/O.NEW.KFWD.WI.Y.0002.090119T1607Z-090120T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1007 AM CST MON JAN 19 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED NORTH TO NORTHWEST WINDS OF 25 MPH WILL GUST BETWEEN 30
AND 40 MPH THROUGHOUT THE AFTERNOON HOURS. WINDS WILL DIMINISH BY
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

SCHULTZ
1 follow-up statement
000 
WWUS74 KFWD 192106
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CST MON JAN 19 2009

...WIND ADVISORY FOR NORTH TEXAS CANCELED...

.WINDS ARE DECREASING...AND WILL BE LESS THAN 10 MPH AFTER SUNSET.
THE WIND ADVISORY FOR NORTH TEXAS IS CANCELED.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192215-
/O.CAN.KFWD.WI.Y.0002.000000T0000Z-090120T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
306 PM CST MON JAN 19 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

.WINDS ARE DECREASING...AND WILL BE LESS THAN 10 MPH AFTER SUNSET.
THE WIND ADVISORY FOR NORTH TEXAS IS CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:27 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 19, 5:27 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
527 AM CST MON JAN 19 2009

.AVIATION...
/12Z UPDATE/

VFR CONDITIONS TO PREVAIL THROUGH THE DAY. NORTHWEST WINDS BEHIND
COLD FRONT WILL BECOME GUSTY BY LATE MORNING...THEN WILL DIMINISH
THIS EVENING.  NO SIGNIFICANT AVIATION CONCERNS NEXT 24 HOURS.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 425 AM CST MON JAN 19 2009/
SHORTWAVE EMBEDDED WITHIN NORTHERLY FLOW ALOFT ALONG THE BACKSIDE
OF DEEP EAST COAST LONGWAVE TROUGH WILL PUSH A COLD FRONT THROUGH
THE REGION THIS MORNING. SURFACE WINDS ARE ALREADY RESPONDING TO
ISALLOBARIC FORCING...WITH WEST WINDS KEEPING LOWS MUCH HIGHER
THAN EXPECTED. FRONT WILL RAPIDLY PUSH THROUGH NORTH TEXAS THIS
MORNING...AND WINDS WILL VEER TO THE NORTHWEST AND USHER IN COOLER
AIR. COLD ADVECTION WILL BE OFFSET BY SUNSHINE AND STRONG
SUBSIDENCE WARMING. HOWEVER...THIS IS A RECIPE FOR DEEP MIXING OF
STRONGER WINDS ALOFT DOWN TO THE SURFACE. THINK WE WILL BE SHY OF
WIND ADVISORY CRITERIA...BUT THE SOUTHERN COUNTIES WILL BE CLOSE.
THESE WINDS COMBINED WITH VERY LOW RH VALUES WARRANTS A RED FLAG
WARNING SOUTHWEST OF A SHERMAN TO PALESTINE LINE FROM 10AM TO 6PM.

ANOTHER COLD FRONT WILL MOVE THROUGH LATE TONIGHT...WITH A COOL
DOWN TO NEAR NORMAL EXPECTED FOR TOMORROW. AGAIN...WINDS AND LOW
RH WILL PRESENT A FIRE WEATHER CONCERN IN THE AFTERNOON. HIGH
PRESSURE SETTLES IN OVER THE REGION TUESDAY NIGHT AND EXPECT VERY
DRY AIR AND CALM WINDS TO AID IN EXCELLENT RADIATIONAL COOLING.
HOWEVER...BY WEDNESDAY AS THE EAST COAST TROUGH BREAKS DOWN AND
LOW-MID LEVEL FLOW BACKS TO THE WEST...TEMPERATURES WILL SOAR DUE
TO DOWNSLOPE WARMING. THE WARM WEATHER WILL CONTINUE INTO THURSDAY
AND MAYBE INTO FRIDAY BEFORE A STRONG COLD FRONT ARRIVES.

MODELS CONTINUE TO OFFER DIFFERING OPINIONS WITH RESPECT TO THE
STRENGTH OF THE FRONT ON FRIDAY. WE WILL STICK WITH THE CONSISTENT
ECMWF FORECAST WHICH HAS NOT WAVERED IN FORECASTING THE FRI NIGHT
THROUGH SUNDAY PERIOD MUCH COLDER THAN THE GFS. THE MODELS DO NOT
DIFFER MUCH ON THE UPPER LEVEL PATTERN OR SURFACE FEATURES THROUGH
FRIDAY. UPPER RIDGING ACROSS ALASKA WILL RESULT IN DEEP NORTHERLY
FLOW WITH POLAR VORTEX DROPPING SOUTH INTO CENTRAL CANADA. SURFACE
HIGH IS FORECAST TO INTENSIFY TO GREATER THAN 1050MB BY SEVERAL
MODELS OVER NW CANADA AS 500-1000MB THICKNESS FALL BELOW 500 DM.
THIS COLD AIR WILL BE POISED TO MOVE SOUTH INTO THE PLAINS FRIDAY.
THEREAFTER THERE ARE DISAGREEMENTS IN THE FORECAST UPPER PATTERN
WHICH AFFECT THE AMOUNT OF COLD AIR THAT GETS DOWN HERE. THE ECMWF
MAKES SENSE WITH CLIMATOLOGY OF THIS PATTERN AND FULLY EXPECT A
SHALLOW LAYER OF MODIFIED ARCTIC AIR TO MAKE INTO NORTH TEXAS
FRIDAY AND FRIDAY NIGHT. WILL FORECAST TEMPERATURES SOME 10-20
DEGREES BELOW THE MEX FOR THE WEEKEND. ECMWF IS BACKING OFF ON THE
AMOUNT OF POST-FRONTAL PRECIP WITH SHORTWAVE RIDGING OCCURRING IN
THE SOUTHERN STREAM OF THE SPLIT FLOW SATURDAY. WILL KEEP POPS AT
20 PERCENT...BUT WITH TEMPS NEAR FREEZING WILL NEED TO WATCH FOR
BRIEF POSSIBLE FREEZING RAIN EVENT SATURDAY MORNING.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  37  56  35  71 /   0   0   0   0   0
WACO, TX              69  37  60  28  71 /   0   0   0   0   0
PARIS, TX             56  32  50  28  64 /   0   0   0   0   0
DENTON, TX            63  34  56  29  72 /   0   0   0   0   0
MCKINNEY, TX          60  36  53  25  69 /   0   0   0   0   0
DALLAS, TX            63  40  55  36  70 /   0   0   0   0   0
TERRELL, TX           62  36  54  28  68 /   0   0   0   0   0
CORSICANA, TX         64  36  56  32  69 /   0   0   0   0   0
TEMPLE, TX            71  37  60  31  72 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ091-092-100>103-115>119-129>134-141>147-156>162-
174-175.

&&
Hazardous weather outlook, Jan 19, 4:00 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON JAN 19 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 AM CST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF
NORTH TEXAS THROUGH THIS AFTERNOON. GUSTY NORTHWEST WINDS AND VERY
LOW HUMIDITIES WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS ACROSS MOST OF NORTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:00 AM CSTRed Flag WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more14 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.